Beliefnet
Fresh Living

TylenolArthritisCaplet.jpgNote to all you arthritis sufferers out there – Johnson & Johnson, the makers of Tylenol, have issued a voluntary recall of the Tylenol Arthritis Caplet product (the one with the red EZ-open cap), citing concerns that a musty smell in some batches might cause nausea, vomiting, and diarrhea. 

Nausea, vomiting, and diarrhea are not life-threatening, but neither are they symptoms you want to experience when you’re already in pain from arthritis.  Or ever, but you know what I’m saying….

It seems that the moldy, musty smell is the result of trace amounts of a chemical called 2,4,6-tribromoanisole being present in the caplets.  This chemical is produced as part of the process by which the preservatives in wood pallets and other shipping materials are broken down.  New batches, without this trace chemical, will be released to stores in January.

For more information on whether your Tylenol Arthritis Caplet product is affected by the recall, consult this FDA website, or use any of the following contact and refund information:

Consumers who purchased TYLENOL® Arthritis Pain Caplet 100 count
bottles with the distinctive red EZ-OPEN CAP from the lots included in
this recall should stop using the product and contact McNeil for
instructions on a refund or replacement.   For these instructions or
information regarding how to return or dispose of the product,
consumers should call 1-888-222-6036 (Monday-Friday 8 a.m. to 8 p.m.
Eastern Time, and Saturday-Sunday 9 a.m. to 5 p.m. Eastern Time) or log
on to the internet at www.tylenol.com
Consumers who have medical concerns or questions should contact their
healthcare provider.  Any adverse reactions may also be reported to the
FDA’s MedWatch Program by fax at 1-800-FDA-0178, by mail at MedWatch,
FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch
website at www.fda.gov/medwatch.

(image via: http://www.amazon.com)

Like what you see? Click here to subscribe and get Fresh Living in your in-box every day.

Join the Discussion
comments powered by Disqus